advertisement
Question
Posted by: ? | 2007/02/23

CS

I’m depressed and I’m not able to shake it off. I’m on medication that includes an antidepressant, but it doesn’t seem to help. I’ve been on the meds for quite a while now. Problems are overwhelming me, even the smallest thing. I’m crippled by anxiety, but at the same time I feel so dead inside. I can’t find pleasure in anything. The meds should have a calming effect as well, but that’s not the case. Every day a take a deep breath, and promise myself that it will be a better day, but it isn’t. I’m can’t deal with anything. All I want to do is sleep, but if don’t take sleeping tablets I can’t sleep. If I don’t get enough sleep it makes it worse. I’ve seen a shrink, but that doesn’t help. I’ve previously cracked and landed up in hospital, and it feels as if I’m going the same route again. It will be so embarrassing. What can I do to make it better?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

YOu surely need to discuss all this with your psychiatrist ( if you nhave been treated by a GP so far, insist on seeing a psychiatrist ), If you are going to respond well to an antidepressant, this will show itself within 2 to 4 weeks at most. And if you are not responding to this, there needs to be a re-assessment and either a dose adjustment or a switch to a diferent AD. You seem to be describing an ongoing anxiety disorder and Depression, needing proper treatment. If the shrink you saw was for some or other reason unhelpful --- persist, and see another for a second opinion. Also explore the availability of CBT counselling as well as AD meds. This can and should be better, so do continue to pursue this course, and find the treatment that suits you best, and relieves the anxiety and depression

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement